MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV427T
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4) manufacturing site evaluation: manufacturing and quality control data: the progav® was manufactured by a qualified employee in may 2016.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The shunt system was inspected as article fv427t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Device examination: the progav® valve was returned submersed in an unidentified liquid.Visual inspection: no significant deformations or damage were detected.Permeability test: a permeability test has shown that the valve was permeable.Adjustment test: the progav® was tested and was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational and the braking force was within expected tolerances.Result: first, a visual inspection of the progav® was performed.No significant deformations or damage were detected.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve operated as expected and met all specifications.Finally, the valve was dismantled.A small amount of build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of occlusion was not able to be substantiated.Based on the investigation, the valve was found to be occluded.However, it is possible that deposits observed inside the valve could have caused the malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported to miethke that a progav system w/sa 20 a.Sprung reservoir (part # fv427t) was implanted during a procedure performed in (b)(6).According to the complainant, the valve was blocked.The patient underwent a revision procedure on (b)(6) 2016.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12668829
Report Number3004721439-2021-00689
Device Sequence Number16438906
Product Code JXG
UDI-Device Identifier04041906132248
UDI-Public4041906132248
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV427T
Device Catalogue NumberFV427T
Device Lot Number20031035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2017
Initial Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 MO